MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; MDLR RV RMR 38MM PLT TIP

EXACTECH, INC. EXACTECH; MDLR RV RMR 38MM PLT TIP
Catalog Number 321-25-38
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
It was reported that the pilot tip on the 38mm pilot tip reamer snapped off and became embedded in the glenoid.The surgeon may have been a little overzealous with the reamer, which caused it to break.Representative advised that the surgeon should remove the pilot tip but the surgeon stated that he was unable to, then on subsequent attempts to try and remove it he stated that he had actually pushed it further into the glenoid and there was no way he was getting it out.The pilot tip remains inside the patient.
 
Additional Manufacturer Narrative
Section h10: (h6) evaluation codes: 3165, 1069.(h3) based on investigation conducted under capa2017-12, it was determined that the user instruction was not adequate to inform the surgeon of the appropriate use of the reamer.The foreseeable misuse of the glenoid reamer could resut in fracture of the pilot tip.

Brand Name
EXACTECH
Common Device Name
MDLR RV RMR 38MM PLT TIP
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9152333
Report Number1038671-2019-00480
Device Sequence Number2852857
Product Code LXH
UDI-Device Identifier10885862087621
UDI-Public10885862087621
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-25-38
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date01/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;